Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

May 27, 2012Indian River County, Florida

NWS Melbourne, FL issued this special weather statement at May 27, 2012, 4:02 PM EDT for Indian River County, Florida. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2012, 4:02 PM EDT (20:02 UTC)
Expired
May 27, 2012, 5:00 PM EDT
In force
58 min
Issued by
NWS Melbourne, FL

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 29 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 4:40 PM EDTTSTM WND GST 56Palm Bay, FLSKYWARN BREVARD COUNTY ESTIMATED WIND GUST TO 50 KNOTS AT PORT MALABER BLVD. AND BRIAR CREEK BLVD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WWUS82 KMLB 272002
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
402 PM EDT SUN MAY 27 2012

FLZ047-053-054-058-272100-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-
402 PM EDT SUN MAY 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN BREVARD COUNTY...WESTERN INDIAN
RIVER COUNTY...NORTHWESTERN OKEECHOBEE COUNTY...SOUTHEASTERN OSCEOLA
COUNTY...

* UNTIL 500 PM EDT.

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS MOVING ACROSS 
SOUTHERN OSCEOLA AND NORTHEAST POLK COUNTIES COUNTIES MOVING EAST AT 
20 TO 30 MPH. THE SOUTHERN PORTION OF THE LINE WILL ENTER NORTHWEST 
OKEECHOBEE COUNTY SHORTLY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2791 8050 2789 8049 2756 8064 2755 8118
      2758 8118 2760 8114 2772 8114 2785 8122
      2817 8089 2819 8064 2814 8061 2819 8064
      2820 8059 2807 8055 2793 8048
TIME...MOT...LOC 1958Z 277DEG 17KT 2786 8114

$$

67

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 27, 9:15 AM EDT, 6 hours 47 minutes earlier.

Area forecast discussion, May 27, 9:15 AM EDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
915 AM EDT SUN MAY 27 2012

.DISCUSSION...

...SUBTROPICAL STORM BERYL WILL MOVE ONSHORE THE NORTHEAST FLORIDA
COAST THIS EVENING...
...A TROPICAL STORM WARNING REMAINS IN EFFECT FOR VOLUSIA COUNTY AND
THE ADJACENT COASTAL WATERS...

OUTER CONVECTIVE BANDS ASSOOCIATED WITH BERYL HAVE REACHED INTO EC
FL COASTAL WATERS AS THE SYSTEM MOVES TO THE WSW. LATEST RAP RUN
INDICATES ACTIVITY REACHING INTO NORTHERN SECTIONS AROUND MIDDAY AND
EXPANDING INTO THIS AFTERNOON. MORNING CAPE CANAVERAL SOUNDING AND
AREA PROFILERS INDICATE 25KT WINDS JUST ABOVE THE SURFACE AND
PLANNING TO NUDGE WINDS UP SLIGHTLY THROUGH THE AFTERNOON. EVEN IF
SUSTAINED WINDS NOT QUITE MEETING LAKE WIND ADVISORY CRITERIA IN
SOME AREAS...GIVEN SOME EXPECTED GUSTS TO 25-30 MPH ACROSS MUCH OF
THE NORTH THIS AFTERNOON AND A BUSY HOLIDAY BOATING WEEKEND...WILL
EXPAND THE LAKE WIND ADVISORY TO INCLUDE REMAINDER OF BREVARD AND
THE INTERIOR SOUTHWARD THROUGH OSCEOLA COUNTY WITH MORNING UPDATE.
WIND DIRECTION  BACKING FROM NW-W TO W-SW  THIS AFTERNOON AS BERYL
MOVES CLOSER TO THE NE FL COAST.

TONIGHT...(EDITED PREVIOUS) TRACK OF BERYL CONTINUES TO BRING THE
HIGHEST RAIN CHANCES AND WINDS TO NORTHERN SECTIONS OF EAST CENTRAL
FLORIDA THROUGH THE EVENING WITH TROPICAL STORM CONDITIONS POSSIBLE
FOR VOLUSIA COUNTY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE
POSSIBLE WITH RAIN BANDS FROM BERYL...MAINLY OVER NORTHERN PORTIONS
OF EAST CENTRAL FLORIDA. THE CENTER OF SUBTROPICAL STORM BERYL IS
FORECAST TO MOVE ONSHORE THE NORTH FLORIDA COAST THIS EVENING. FOR
MORE DETAILS ON EXPECTED IMPACTS FROM BERYL REFER TO THE LATEST
HURRICANE LOCAL STATEMENT ISSUED BY THE OFFICE.

&&

.AVIATION...MAINLY VFR CONDS PERSIST THROUGH ~15Z THEN TRENDING
TOWARD MORE TEMPO THEN PREVAILING IFR/MVFR CONDS THIS AFTERNOON AND
EVENING AS RAIN BANDS FROM SUBTROPICAL STORM BERYL BEGIN TO IMPACT
THE AREA. W/NW WILL BACK TO THE W/SW TODAY WITH SPEEDS INCREASING
UP TO 15-20+ KTS ACROSS MUCH OF THE AREA...AND HIGHER IN VOLUSIA
COUNTY.  GUSTS TO TS FORCE WILL BE POSSIBLE NEAR KDAB LATER TODAY
INTO THE EVENING HOURS.

&&

.MARINE...OUTER CONVECTIVE BANDS ASSOCIATED WITH BERYL MOVING INTO
EC FL WATERS THIS MORNING...AND WILL EXPAND THROUGH THIS AFTERNOON.
NO CHANGES TO HEADLINES WITH LATE MORNING CWF....TROPICAL STORM
WARNING REMAINS IN EFFECT FOR ADJACENT WATERS OF VOLUSIA COUNTY WITH
SCA FOR ALL BUT SOUTHERN NEAR SHORE LEG...BUT A CAUTIONARY HEADLINE
WILL BE ADDED THERE. W/NW WINDS WILL CONTINUE TO INCREASE...BACKING
TO THE W/SW AS SUBTROPICAL STORM BERYL MOVES TOWARD THE NE FLORIDA
COASTLINE...WITH HIGHER GUSTS IN SQUALLS. FOR MORE DETAILED IMPACTS
ON BERYL...SEE THE LATEST HURRICANE LOCAL STATEMENT FROM NWS MLB.

MON-TUE...(PREVIOUS) POOR CONDITIONS WILL CONTINUE OVER THE LCL ATLC
AS THE CIRCULATION OF SUBTROPICAL STORM BERYL MEANDERS OVER NE FL/SE
GA.  MODERATE TO FRESH S/SE BREEZE WILL PREVAIL N OF SEBASTIAN INLET
MON/MON NIGHT...GENTLE TO MODERATE S OF THE INLET. WINDS WILL VEER
TO THE SW INTO TUE NIGHT AS BERYL BEGINS TO LIFT UP THE ERN
SEABOARD. ON MON...SEAS 4-6FT N OF SEBASTIAN INLET...3-4FT S OF THE
INLET. ON TUE...SEAS SUBSIDING TO 3-5FT N OF SEBASTIAN INLET...2-4FT
S OF THE INLET. DVLPG OFFSHORE WIND COMPONENT ON TUE SHOULD GENERATE
CHOPPY/ROUGH SHORT PD WIND WAVES WITHIN A FEW MILES OF THE COAST.

WED-THU...IMPROVING CONDITIONS THRU MIDWEEK AS THE REMNANTS OF BERYL
ARE PULLED UP THE ERN SEABOARD BY A SHORTWAVE TROF PUSHING ACRS THE
NRN TIER STATES. GENTLE TO MODERATE S/SW BREEZE. SEAS AOB 2FT
NEARSHORE...3-4FT OFFSHORE WED SUBSIDING TO 2-3FT THU.

&&

.FIRE WEATHER...(PREVIOUS) NO LOW RH CONCERNS TODAY...BUT INCREASING
WINDS FROM APPROACH OF SUBTROPICAL STORM BERYL INTO THE AFT MAY
CREATE RAPID SPREAD OF BRUSHFIRES IN AREAS WHERE RAINBANDS ARE NOT
PERSISTENT.

NO SIG ISSUES INTO NEXT WEEK AS SUBTROPICAL STORM BERYL USHERS IN
A MOIST WX PATTERN ACRS CENTRAL FL. SCT/NMRS SHRAS AND TSRAS THRU
TUE...BCMG SCT FROM WED ONWARD.

&&

.HYDROLOGY...AREA IS INITIALLY STARTING OUT QUITE DRY WITH MUCH OF
EAST CENTRAL FLORIDA STILL CLASSIFIED IN A DROUGHT OR ABNORMALLY DRY
FOR THIS TIME OF YEAR. HOWEVER...THESE CONDITIONS EXPECTED TO CHANGE
WITH SUCCESSIVE PERIODS OF RAIN IN THE FORECAST BEGINNING TODAY AND
THROUGH THE MID WEEK. WILL NEED TO MONITOR FOR AREAS RECEIVING MORE
PERSISTENT PERIODS OF HEAVY RAIN...ESPECIALLY AFTER CENTER OF BERYL
PASSES TO THE WEST OF THE AREA. PERSISTENCE OF DEEP MOISTURE AND
TROFFING EXPECTED TO BRING ADDITIONAL HEAVY RAINFALL POTENTIAL TO
THE AREA THROUGH MID WEEK AND WILL NEED TO BE MONITORED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  73  87  74 /  90  70  70  60
MCO  90  71  89  72 /  60  60  60  50
MLB  89  74  87  74 /  50  60  50  40
VRB  88  73  86  74 /  50  50  50  40
LEE  90  72  89  72 /  60  70  70  60
SFB  90  72  90  73 /  70  70  60  60
ORL  90  73  90  73 /  60  60  60  50
FPR  88  73  86  74 /  50  50  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WARNING FOR COASTAL VOLUSIA-INLAND VOLUSIA.

     LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT
     THIS EVENING FOR BREVARD-LAKE-SEMINOLE-ORANGE-OSCEOLA.

AM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE OUT 20 NM-WATERS FROM FLAGLER
     BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR COASTAL WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
     NM-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
     OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...GLITTO
LONG TERM/IMPACT WX...SEDLOCK
TROPICAL OPERATIONS...MOSES
Hazardous weather outlook, May 27, 10:54 AM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1054 AM EDT SUN MAY 27 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-272300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1054 AM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FOR DETAILED INFORMATION REGARDING WEATHER HAZARDS AND EXPECTED
IMPACTS ASSOCIATED WITH SUBTROPICAL STORM BERYL...PLEASE REFER TO
THE LATEST TROPICAL STORM LOCAL STATEMENT...

.THUNDERSTORM IMPACT...
RAIN BANDS ASSOCIATED WITH SUBTROPICAL STORM BERYL WILL EXPAND
ACROSS THE AREA THROUGH THIS AFTERNOON. A FEW THUNDERSTORMS WILL BE
EMBEDDED WITHIN THE BANDS. STRONGER WIND GUSTS IN SQUALLS CAN BE
EXPECTED...ESPECIALLY FROM AROUND THE ORLANDO AREA NORTHWARD.

.HIGH WIND IMPACT...
BREEZY TO WINDY CONDITIONS WILL DEVELOP TODAY AS THE CENTER OF
SUBTROPICAL STORM BERYL APPROACHES THE NORTHEAST FLORIDA COAST. WEST
TO SOUTHWEST WINDS UP TO 20 TO 25 MPH WITH STRONGER GUSTS CAN BE
EXPECTED...ESPECIALLY FROM BREVARD AND OSCEOLA COUNTIES NORTHWARD
AND A LAKE WIND ADVISORY IS IN EFFECT. A TROPICAL STORM WARNING
REMAINS IN EFFECT FOR VOLUSIA COUNTY.

.RIP CURRENT IMPACT...
WINDS AND SWELLS FROM SUBTROPICAL STORM BERYL WILL GENERATE ROUGH
SURF AND A HIGH RISK FOR RIP CURRENTS ALONG AREA BEACHES TODAY.

DAYTONA BEACH PATROL RECORDED AT LEAST SEVENTY RESCUES SATURDAY...
WELL AHEAD OF THE STRONGEST AND MOST TREACHEROUS SURF CONDITIONS
WHICH WILL IMPACT AREA BEACHES TODAY.

WHEN THE RIP CURRENT RISK IS HIGH...THE SURF IS DANGEROUS FOR ALL
LEVELS OF SWIMMERS. ENTERING THE SURF IS NOT ADVISED.

.WIND AND SEA IMPACT...
SUBTROPICAL STORM BERYL WILL BRING INCREASING SWELLS AND WINDS TO
THE COASTAL WATERS TODAY...PRODUCING HAZARDOUS BOATING CONDITIONS.
TROPICAL STORM CONDITIONS ARE EXPECTED OVER THE ADJACENT WATERS OF
VOLUSIA COUNTY AND HAZARDOUS BOATING CONDITIONS ARE EXPECTED OVER
THE REMAINDER OF THE EAST CENTRAL FLORIDA WATERS DUE TO INCREASING
WINDS AND BUILDING SEAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SUBTROPICAL STORM BERYL WILL CONTINUE TO BRING IMPACTS TO PORTIONS
OF EAST CENTRAL FLORIDA INTO EARLY THIS WEEK. PLEASE REFER TO THE
LATEST LOCAL STATEMENTS ON BERYL FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
FORMAL ACTIVATION MAY BE NEEDED ACROSS NORTHERN PORTIONS OF EAST
CENTRAL FLORIDA LATE TODAY INTO TONIGHT.

WEITLICH/GLITTO

In the hours before

Special weather statement, May 27, 1:49 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
149 PM EDT SUN MAY 27 2012

FLZ141-147-271830-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
149 PM EDT SUN MAY 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN BREVARD COUNTY...SOUTHEASTERN
VOLUSIA COUNTY...

* UNTIL 230 PM EDT.

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER
ELDORA...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE APOLLO BEACH AND KLONDIKE BEACH.

THE PRIMARY THREAT WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2857 8072 2860 8074 2860 8076 2862 8079
      2861 8080 2857 8079 2859 8094 2895 8112
      2895 8083 2876 8071 2877 8070 2874 8069
      2859 8057 2855 8056
TIME...MOT...LOC 1748Z 307DEG 32KT 2892 8084

SEDLOCK
Special weather statement, May 27, 1:58 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
158 PM EDT SUN MAY 27 2012

FLZ058-271845-
OKEECHOBEE-
158 PM EDT SUN MAY 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER OKEECHOBEE COUNTY...

* UNTIL 245 PM EDT.

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 7 MILES NORTHWEST OF
BASINGER...MOVING EAST AT 30 MPH.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2723 8099 2726 8101 2729 8100 2730 8102
      2733 8105 2736 8104 2738 8107 2739 8112
      2741 8114 2745 8115 2749 8119 2757 8114
      2745 8068 2734 8068 2715 8087
TIME...MOT...LOC 1758Z 283DEG 28KT 2746 8108

SEDLOCK
Special weather statement, May 27, 2:41 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
241 PM EDT SUN MAY 27 2012

FLZ047-271930-
SOUTHERN BREVARD COUNTY-
241 PM EDT SUN MAY 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHEASTERN BREVARD COUNTY...

* UNTIL 330 PM EDT.

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS WEST OF PALM
BAY...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MELBOURNE BEACH AND WEST MELBOURNE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2785 8046 2787 8048 2784 8050 2793 8077
      2812 8076 2809 8059 2805 8058 2798 8054
      2802 8054 2808 8058 2809 8058 2808 8055
      2786 8044
TIME...MOT...LOC 1841Z 268DEG 26KT 2801 8070

SEDLOCK
Local storm report, May 27, 2:52 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     5 W PLAYALINDA BEACH    28.63N 80.70W
05/27/2012  M55 MPH          BREVARD            FL   OTHER FEDERAL

            USAF 30 FT WIND TOWER NUMBER 513 MEASURED WIND GUST OF 48
            KT/55 MPH.

&&

JRC
Special weather statement, May 27, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
402 PM EDT SUN MAY 27 2012

FLZ047-053-054-058-272100-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-
402 PM EDT SUN MAY 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN BREVARD COUNTY...WESTERN INDIAN
RIVER COUNTY...NORTHWESTERN OKEECHOBEE COUNTY...SOUTHEASTERN OSCEOLA
COUNTY...

* UNTIL 500 PM EDT.

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS MOVING ACROSS
SOUTHERN OSCEOLA AND NORTHEAST POLK COUNTIES COUNTIES MOVING EAST AT
20 TO 30 MPH. THE SOUTHERN PORTION OF THE LINE WILL ENTER NORTHWEST
OKEECHOBEE COUNTY SHORTLY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2791 8050 2789 8049 2756 8064 2755 8118
      2758 8118 2760 8114 2772 8114 2785 8122
      2817 8089 2819 8064 2814 8061 2819 8064
      2820 8059 2807 8055 2793 8048
TIME...MOT...LOC 1958Z 277DEG 17KT 2786 8114

67

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:41 AM EDTLake Wind AdvisoryMLBLake, Orange, Osceola, Seminole15 hr
May 27, 5:24 AM EDTRip Current StatementMLBVolusia15 hr
May 27, 1:49 PM EDTSpecial Weather StatementMLBSeminole41 min
May 27, 1:51 PM EDTSpecial Marine WarningMLB2 hr
May 27, 1:58 PM EDTSpecial Weather StatementMLBOkeechobee47 min
May 27, 2:41 PM EDTSpecial Weather StatementMLBIndian River49 min
May 27, 4:11 PM EDTSevere Thunderstorm WarningMLBBrevard64 min
May 27, 4:15 PM EDTSpecial Marine WarningMLB2 hr
May 27, 6:38 PM EDTSpecial Marine WarningMLB112 min
May 27, 6:40 PM EDTSpecial Weather StatementMLBSaint Lucie65 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.